MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-4-8-3D
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a flow diverter stent was planned to assist with aneurysm embolization.The stent delivery catheter, phenom27 (fg15150-0615-1s), was positioned, and the echelon microcatheter was also superselected into the aneurysm.Based on the measurements, a ped-450-20 flow diverter stent was chosen.There was significant resistance in the distal section during delivery, but the stent was eventually positioned.When preparing to start coil embolization, the initial coil (qc-4-8-3d) herniated into the parent artery due to the wide neck of the aneurysm.The plan was then to deploy the flow diverter to cover the aneurysm neck, releasing about 7 mm at the distal m1 segment of the middle cerebral artery.However, the tip end of the stent remained rod-shaped and failed to open, despite attempts to advance and retract, as well as retrieve and redeploy the stent.There was significant resistance throughout the process.After further attempts to push and reposition the stent delivery catheter to the distal m1, the stent could not be pushed any further.Multiple attempts to push or retrieve the stent were unsuccessful, then removed for inspection outside the body and eventually the stent was found detached within the microcatheter.The pipeline did not become stuck.It was unknown if there was any damage to the catheter.The pushwire was not damaged.A new stent delivery catheter (fg15150-0615-1s, lot number: 230663927) was used instead, and a new stent (ped-450-18, lot number: d020601) was selected.This time, resistance during stent delivery was much less.The stent was positioned and partially deployed, and coil embolization was performed.The stent opened well.After placing the first coil, three additional coils were deployed (apb-3-6-hx-es, apb-2-4-3d-es, apb-1.5-4-hx-es).Angiography following coil placement showed complete occlusion of the aneurysm.The stent was then fully deployed and expanded well, with both the proximal and distal ends well apposed to the vessel wall.The guidewire passed through the stent loop without any issues.Final angiography in both anteroposterior and lateral views was satisfactory, and the procedure was completed successfully.The pipeline was used for an indication that is approved (on-label).The reported devices and any accessory devices were prepared and the catheter was flushed continuously with heparanized saline as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of a saccular, unruptured wide-necked aneurysm at the c7 segment of the right internal carotid artery with a max diameter of 4.3mm and a 3.9mm neck diameter.Landing zone: distal: 3.8mm and proximal: 4.4mm.It was noted the patient's vessel tortuosity was minimal.Access vessel was the femoral artery.Dapt (dual antiplatelet treatment) was administered, pru level was 130.The angiographic result post procedure showed the blood flow in the parent artery and distal vessels was normal.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received that the echelon did not have resistance during delivery and retrieval in this event.There were no other device issues with the echelon.The cause of the event was not determined.Resistance occurred for the second phenom and second pipeline device in the distal section.There was no damage to the pipeline pushwire or catheter observed for the second phenom and pipeline devices.The first pipeline did not open in the distal section.There were no additional steps or other devices attempted to open the pipeline.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc CA 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc CA 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23451862
Report Number2029214-2025-02320
Device Sequence Number18435347
Product Code KRD
UDI-Device Identifier00847536037762
UDI-Public(01)00847536037762(17)280201(10)230574149
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-4-8-3D
Device Catalogue NumberQC-4-8-3D
Device Lot Number230574149
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer11/06/2025
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date12/02/2025
Date Device Manufactured02/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexFemale